Follow
Share

My husband was prescribed Flamazine cream for his face after an accident. He has 3 stitches on the bridge of his nose.
He applied tea tree oil thinking he was helping healing. His face has 'bubbled' up, could this be a reaction mixing the two?
Thank you

This question has been closed for answers. Ask a New Question.
The first question I have is why he would put tea tree oil on instead of the cream that was prescribed for him? And why would he use something without asking the doctor? Tea tree oil is not supposed to be put on anything deeper than a mild abrasion. It is only supposed to be used on superficial wounds. If he has 3 sutures on his nose, then the laceration is deeper than a superficial wound. Even on minor cuts/abrasions, tea tree oil must be diluted----it cannot be used full strength on open wounds because it will cause severe dermatitis, and can even cause a chemical burn-like reaction. It sounds like this is what your husband is experiencing.

Flamazine is another name for a medication called Silvadene cream. Flamazine/Silvadene cream is used widely in the treatment of burns. It is an antibacterial cream that aids in wound healing. It can be used in full thickness burns (3rd degree) & therefore used in wounds deeper than superficial.

You need to consult with a dermatologist and/or pharmacist. "Bubbling up" of the skin is an indication that whatever he used caused dermatitis and/or a chemical burn-like reaction. It could be the tea tree oil or the combination of the tea tree oil with Flamazine. He has to STOP using the tea tree oil. He also has to stop treating himself without consulting someone who knows better, like the doctor. If the doctor wanted him to use tea tree oil, that's what the doctor would have told him to use.
Helpful Answer (0)
Report

Scroll down to the side effects area in this document:

rexall/articles/view/834/Flamazine

It indicates to contact your doctor as soon as possible if there's any blistering, etc.

In future, you should call your health care provider or pharmacist immediately if you have a problem. Don't bother posting to a non professional, lay website!

It's like all doctors' and hospitals' electronic answering services announce these days, "If you have a medical emergency, hang up and call 911."

I would add, do not pass go, do not collect $200.
Helpful Answer (4)
Report

This question has been closed for answers. Ask a New Question.